MAUDE Adverse Event Report: AESCULAP AG CARBON STEEL SAFETY SCALPEL #23; SCALPEL, ONE-PIECE

AESCULAP AG CARBON STEEL SAFETY SCALPEL #23; SCALPEL, ONE-PIECE
Model Number BA823SU
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a carbon steel safety scalpel #23 (part # ba823su) failed during use.According to the complainant, the io blade-failure during use.Reportedly, the primary packaging of the scalpel tore, causing a loss of sterilization.The complaint device was returned to the manufacturer for evaluation.There was no described patient harm.Additional information has not been made available.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00197 ((b)(4) + ba823su), and 9610612-2021-00183 ((b)(4) + ba823su).
 
Additional Manufacturer Narrative
Based upon new information received, this event was re-evaluated and is considered no longer reportable: no malfunction or serious injury.
 
Event or Problem Description
The malfunction is filed under aag reference (b)(4) ((b)(4)).

Brand Name
CARBON STEEL SAFETY SCALPEL #23
Common Device Name
SCALPEL, ONE-PIECE
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11520064
Report Number9610612-2021-00184
Device Sequence Number3678757
Product Code GDX
UDI-Device Identifier04046963510749
UDI-Public4046963510749
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model NumberBA823SU
Device Catalogue NumberBA823SU
Device Lot Number4511979495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1